Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 72, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 27, 2011, 6:45 PM EDT for 5 counties in Virginia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- May 27, 2011, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Fredericksburg, VA, Fairfax County, VA, Prince William County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:58 PM EDT | TSTM WND DMG | Stafford, VA | MULTIPLE TREES AND POWER LINES DOWN NEAR DECATUR RD. |
| May 27, 7:10 PM EDT | TSTM WND DMG | 1 S Independent Hill, VA | TREES DOWN ALONG JOPLIN ROAD SOUTH OF INDEPENDENT HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WFUS51 KLWX 272245
TORLWX
VAC059-153-177-179-630-272315-
/O.NEW.KLWX.TO.W.0072.110527T2245Z-110527T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
645 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA...
SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
STAFFORD COUNTY IN NORTHERN VIRGINIA...
PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
FAIRFAX COUNTY IN NORTHERN VIRGINIA...
* UNTIL 715 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF STAFFORD...MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTCLAIR...
DUMFRIES...
TRIANGLE...
WOODBRIDGE...
DALE CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3830 7756 3867 7743 3863 7723 3862 7723
3863 7720 3862 7719 3862 7724 3859 7724
3858 7725 3856 7725 3829 7747
TIME...MOT...LOC 2246Z 207DEG 47KT 3837 7748
$$
BAJ3 follow-up statements
079
WWUS51 KLWX 272255
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
655 PM EDT FRI MAY 27 2011
VAC177-630-272305-
/O.CAN.KLWX.TO.W.0072.000000T0000Z-110527T2315Z/
CITY OF FREDERICKSBURG VA-SPOTSYLVANIA VA-
655 PM EDT FRI MAY 27 2011
...THE TORNADO WARNING IS CANCELLED FOR THE CITY OF FREDERICKSBURG...
AND SPOTSYLVANIA COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3839 7752 3866 7740 3864 7727 3862 7723
3863 7720 3862 7719 3862 7724 3859 7724
3858 7725 3856 7725 3835 7742
TIME...MOT...LOC 2255Z 217DEG 42KT 3844 7740
$$
VAC059-153-179-272315-
/O.CON.KLWX.TO.W.0072.000000T0000Z-110527T2315Z/
STAFFORD VA-PRINCE WILLIAM VA-FAIRFAX VA-
655 PM EDT FRI MAY 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
FAIRFAX...PRINCE WILLIAM AND STAFFORD COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR STAFFORD...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
AQUIA...
TRIANGLE...
DUMFRIES...
CHERRY HILL...
MONTCLAIR...
DALE CITY...
WOODBRIDGE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3839 7752 3866 7740 3864 7727 3862 7723
3863 7720 3862 7719 3862 7724 3859 7724
3858 7725 3856 7725 3835 7742
TIME...MOT...LOC 2255Z 217DEG 42KT 3844 7740
$$
BAJ448
WWUS51 KLWX 272303
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT FRI MAY 27 2011
VAC059-153-179-272315-
/O.CON.KLWX.TO.W.0072.000000T0000Z-110527T2315Z/
STAFFORD VA-PRINCE WILLIAM VA-FAIRFAX VA-
703 PM EDT FRI MAY 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
FAIRFAX...PRINCE WILLIAM AND STAFFORD COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR TRIANGLE...OR 6 MILES NORTH OF STAFFORD...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DUMFRIES...
MONTCLAIR...
CHERRY HILL...
WOODBRIDGE...
DALE CITY...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
&&
LAT...LON 3862 7724 3859 7724 3858 7725 3856 7725
3844 7734 3849 7747 3866 7740 3864 7727
3862 7724 3863 7720 3862 7719
TIME...MOT...LOC 2304Z 209DEG 39KT 3853 7737
$$
BAJ199
WWUS51 KLWX 272314
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT FRI MAY 27 2011
VAC059-153-179-272324-
/O.EXP.KLWX.TO.W.0072.000000T0000Z-110527T2315Z/
STAFFORD VA-PRINCE WILLIAM VA-FAIRFAX VA-
714 PM EDT FRI MAY 27 2011
...THE TORNADO WARNING WILL EXPIRE AT 715 PM EDT FOR FAIRFAX...PRINCE
WILLIAM AND STAFFORD COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3862 7724 3859 7724 3858 7725 3856 7725
3844 7734 3849 7747 3866 7740 3864 7727
3862 7724 3863 7720 3862 7719
TIME...MOT...LOC 2314Z 209DEG 39KT 3862 7730
$$
BAJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 27, 3:13 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 27, 3:13 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
313 PM EDT FRI MAY 27 2011
.SYNOPSIS...
A LINE OF THUNDERSTORMS OVER CENTRAL NORTH CAROLINA IS TRACKING
NORTH-NORTHEAST TOWARDS THE MID ATLANTIC REGION. UPPER LEVEL
DISTURBANCES WILL TRIGGER AFTERNOON THUNDERSTORMS SATURDAY. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY THROUGH
THE WEDNESDAY...BRINGING A VERY WARM AIR MASS OVER THE AIR MASS TO
THE MID ATLANTIC. COOLER AND DRIER AIR WILL MOVE INTO THE REGION
DURING THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WTCH HAS BEEN ISSUED FOR THE ENTIRE CWA. AM MOST
CONCERNED ABT THE CENTRAL PART OF THE CWA...PERHAPS FM I-81 TO
I-95?...BASED ON ONGOING STORMS TOPPING 50K FT IN N CENTRAL NC
WHICH APPEAR TO BE TRACKING IN A DIRECTION OF ABT 010. HRRR SHOWS
THESE BCMG A PROBLEM IN NELSON ARND 20/21Z AND INTO THE DC AREA
ARND 23Z. SFC HEATING AND STEEPER LAPSE RATES WILL RESULT IN
MODERATE INSTABILITY BY THE MID TO LATE AFTN WITH SBCAPE VALUES UP
TO 3000 J/KG.
SFC ANLYS SHOWS A WEAK FNT W OF THE CWA. THIS PLACES MID ATLC IN
CONTINUED UNSTABLE AIR MASS LK YDA. MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. ATTM I'M A LTL LESS WORRIED ABT THE FLDG
THREAT IN THE HIGHLANDS...BUT WE'LL NEED TO KEEP OUR EYES ON PTNL
TRAINING OF STORMS ON SSW-NNE FLOW...ESPECIALLY MINERAL
CO...WHERE FLASH FLOODING OCCURRED YDA AND HRLY FFG IS VERY LOW.
AS WELL CANNOT RULE OUT ISOLD TOR.
CONVECTIVE ACTIVITY WILL SUBSIDE DURING THE LATE EVE AS STORMS
WEAKEN AND MOVE INTO PA. LOW TEMPS WILL ONLY FALL INTO THE 60S
ACROSS MOST OF THE REGION.
&&
.SHORT TERM /SATURDAY/...
MODELS SHOW ANOTHER DISTURBANCE MOVING ACROSS THE CWA ON SATURDAY.
INITIALLY TERRAIN AND THEN THE DISTURBANCE SHOULD HELP TO TRIGGER
ISOLATED TO SCATTERED CONVECTION MAINLY IN THE AFTERNOON. CAPE MIGHT
NOT BE AS GREAT AS FRIDAY...BUT SHOULD BE SUFFICIENT ENOUGH TO
SUPPORT THUNDERSTORM GROWTH...SOME COULD BE STRONG. AFTER DAYTIME
HEATING ENDS...THUNDERSTORMS SHOULD DIMINISH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE BUILDS ACROSS THE AREA SUNDAY THRU WED. THIS WILL HELP TO
SUPPRESS CONVECTION BUT BUILD THE HEAT WITH HIGH TEMPERATURES INTO
THE 90S. MODELS SHOW THE RIDGE BREAKING DOWN DURING THE MID WEEK.
BUT MODELS SOMETIMES TRY TO BREAK DOWN RIDGES TOO SOON...SO THIS
COULD WIND UP BEING DELAYED UNTIL THURSDAY. REGARDLESS IT APPEARS
THAT A COOLER CONTINENTAL AIR MASS WL PUSH INTO THE MID ATLC DURG
THE LATTER PART OF NEXT WK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A WEAKENING UPPER TROUGH WILL LEAD TO ANOTHER ROUND OF SHOWERS
AND STORMS THIS AFTN AND EVE. CHO LKLY TO BE THE 1ST TARGET BTWN
20/21Z...THEN TRACKING TOWARD IAD/DCA ABT 2 HRS LATER. STRONGEST
STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND LARGE HAIL.
CONVECTION SHOULD SUBSIDE DURING THE LATE EVE.
AFTERNOON THUNDERSTORMS ARE POSSIBLE AT THE TERMINALS ON SATURDAY.
RIDGE OF HIGH PRESSURE BUILDS IN SUNDAY THROUGH EARLY NEXT WEEK
WHICH WILL LIKELY PUT A LID ON CONVECTION.
&&
.MARINE...
SVR TSTM WATCH IN EFFECT. THIS COULD CAUSE PROBLEMS ON THE WATERS
LATE THIS AFTN AND EVE. MARINERS SHOULD BE ALERT FOR SMW'S AND BE
READY TO MOVE TO PORT QUICKLY.
SLY CHANNELING WILL LEAD TO SCA CONDITIONS ACROSS THE MAIN STEM OF
MD CHSPK BAY AND LOWER TIDAL POTOMAC RIVER THIS AFTN AND EVE.
WILL HAVE TO WATCH SOUTHEAST FLOW ON THE MID/LOWER BAY AND LOWER
POTOMAC SATURDAY PM/EVE AS GUSTS COULD COME CLOSE TO SCA CRITERIA.
THERE COULD ALSO BE AFTERNOON THUNDERSTORMS THAT COULD PRODUCE GUSTY
WINDS. AFTER THAT...RIDGE OF HIGH PRESSURE BUILDS IN THROUGH EARLY
NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. AT THE MOMENT WATER LVLS BLO LVL OF CONCERN...BUT W/
THAT NEW MOON WATER LEVELS WILL REMAIN ELEVATED...WITH THE POTENTIAL
FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ501-502.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>534-
537-539>541-543.
&&
PRODUCTS...WOODY!Hazardous weather outlook, May 27, 1:00 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 100 PM EDT FRI MAY 27 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281200- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 100 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREATS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON AND EVENING. MINOR COASTAL FLOODING IS POSSIBLE LATE TONIGHT ON THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE ON THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THIS WEEKEND. HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE BALTIMORE-WASHINGTON METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281200- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 100 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE ENTIRE AREA. THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS AS THE PRIMARY THREATS. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE POTOMAC HIGHLANDS...WHERE THE RISK OF FLASH FLOODING IS HIGHEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 27, 6:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
600 PM EDT FRI MAY 27 2011
MDZ502-272215-
CENTRAL AND EASTERN ALLEGANY MD-
600 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORM TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...
AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF FLINTSTONE...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE RURAL ALLEGANY COUNTY
.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3972 7834 3962 7850 3973 7861 3973 7860
3973 7835
TIME...MOT...LOC 2200Z 244DEG 20KT 3972 7849
BAJSpecial weather statement, May 27, 6:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT FRI MAY 27 2011
VAZ056-272245-
SPOTSYLVANIA VA-
613 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS TO AFFECT SPOTSYLVANIA COUNTY...
AT 613 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF GLENORA TO 11 MILES
SOUTHEAST OF PARTLOW...MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE PARTLOW AND MASSAPONAX.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3802 7775 3804 7775 3810 7785 3821 7786
3824 7738 3821 7740 3799 7764
TIME...MOT...LOC 2213Z 186DEG 33KT 3803 7788 3800 7746
BAJSpecial weather statement, May 27, 6:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 616 PM EDT FRI MAY 27 2011 VAZ030-039-040-050>052-055-056-501-502-272300- ORANGE VA-STAFFORD VA-MADISON VA-CULPEPER VA-RAPPAHANNOCK VA- NORTHERN FAUQUIER VA-WARREN VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA- SPOTSYLVANIA VA- 616 PM EDT FRI MAY 27 2011 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...STAFFORD...MADISON... CULPEPER...RAPPAHANNOCK...NORTHERN FAUQUIER...WARREN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...SOUTHERN FAUQUIER AND SPOTSYLVANIA COUNTIES... AT 616 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF WOODVILLE TO LAKE OF THE WOODS...MOVING NORTH AT 35 MPH. LOCATIONS IMPACTED INCLUDE BEALETON...WARRENTON AND HUME. DIME-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3891 7815 3869 7744 3823 7766 3857 7832 TIME...MOT...LOC 2216Z 199DEG 29KT 3861 7818 3837 7772 BAJ
Local storm report, May 27, 6:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
628 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PLEASANT VALLEY 39.71N 78.64W
05/27/2011 M0.75 INCH ALLEGANY MD PUBLIC
&&
EVENT NUMBER LWX1100819
CJLSpecial weather statement, May 27, 6:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT FRI MAY 27 2011
MDZ016-VAZ051-055>057-502-272315-
KING GEORGE VA-STAFFORD VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
CHARLES MD-SPOTSYLVANIA VA-
637 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD...
CULPEPER...SOUTHERN FAUQUIER...CHARLES AND SPOTSYLVANIA COUNTIES...
AT 637 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF CHANCELLORSVILLE TO LAMBS
CREEK...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK...AQUIA CREEK AND STAFFORD.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3819 7768 3857 7770 3849 7731 3840 7730
3834 7724 3835 7717 3838 7712 3836 7722
3839 7726 3848 7728 3849 7728 3844 7705
3840 7712 3837 7711 3819 7725 3819 7726
3824 7723 3822 7730 3824 7736 3818 7743
TIME...MOT...LOC 2237Z 205DEG 30KT 3827 7762 3826 7725
BAJLocal storm report, May 27, 6:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 SW ECKHART MINES 39.64N 78.91W
05/27/2011 E0.88 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100820
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:02 PM EDT | Special Weather Statement | LWX | Rockingham | 28 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 43 min |
| May 26, 10:32 PM EDT | Special Weather Statement | LWX | Shenandoah | 28 min |
| May 26, 10:53 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 52 min |
| May 26, 11:07 PM EDT | Tornado Warning | LWX | Rockingham | 38 min |
| May 26, 11:18 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham, City of Harrisonburg, City of Staunton | 42 min |
| May 26, 11:23 PM EDT | Flash Flood Warning | LWX | Augusta, Highland, Rockingham | 3 hr |
| May 26, 11:52 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Page, Rockingham, Shenandoah | 53 min |
| May 27, 12:28 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 47 min |
| May 27, 1:00 AM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Loudoun, City of Winchester | 45 min |
| May 27, 4:38 AM EDT | Flash Flood Watch | LWX | Highland | 19 hr |
| May 27, 4:04 PM EDT | Special Weather Statement | LWX | Nelson | 41 min |
| May 27, 4:08 PM EDT | Special Weather Statement | LWX | Nelson, City of Waynesboro | 52 min |
| May 27, 5:07 PM EDT | Special Weather Statement | LWX | Albemarle, Greene, City of Charlottesville, City of Waynesboro | 23 min |
| May 27, 5:38 PM EDT | Special Weather Statement | LWX | Culpeper, Madison, Orange | 37 min |
| May 27, 5:57 PM EDT | Flash Flood Warning | LWX | Rockingham, Shenandoah | 2 hr |
| May 27, 6:13 PM EDT | Special Weather Statement | LWX | Spotsylvania | 32 min |
| May 27, 6:16 PM EDT | Special Weather Statement | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 44 min |
| May 27, 6:34 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 41 min |
| May 27, 6:37 PM EDT | Special Weather Statement | LWX | Stafford, City of Fredericksburg | 38 min |
| May 27, 6:38 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 27, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Prince William, Spotsylvania, Stafford and 1 more | 35 min |
| May 27, 6:52 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 23 min |
| May 27, 6:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford | 32 min |
| May 27, 7:06 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 39 min |
| May 27, 7:21 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more | 39 min |
| May 27, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 46 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.